Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
polynomial root distribution
Summary:
We consider the polynomial $f_k(z) = z^k-z^{k-1}-\cdots -z-1$ for $k\ge 2$ which arises as the characteristic polynomial of the $k$-generalized Fibonacci sequence. In this short paper, we give estimates for the absolute values of the roots of $f_k(z)$ which lie inside the unit disk.
References:
[1] Erdös P., Turán P.: On the distribution of roots of polynomials. Ann. of Math. (2) 51 (1950), 105–119. DOI 10.2307/1969500
[2] Everest G., van der Poorten A., Shparlinski I., Ward T.: Recurrence Sequences. Mathematical Surveys and Monographs, 104, American Mathematical Society, Providence, 2003. DOI 10.1090/surv/104/06
[3] Gómez C. A., Luca F.: On the zero-multiplicity unitary of a fifth-order linear recurrences. International Journal of Number Theory 15 (2018), no. 3, 585–595.
[4] Hua L. K., Wang Y.: Applications of Number Theory to Numerical Analysis. Springer, Berlin, 1981. Zbl 0465.10045
[5] Marques D., Trojovský P.: On characteristic polynomial of higher order generalized Jacobsthal numbers. Adv. Difference Equ. 2019 (2019), Paper No. 392, 9 pages.
[6] Miles E. P., Jr.: Generalized Fibonacci numbers and associated matrices. Amer. Math. Monthly 67 (1960), 745–752. DOI 10.1080/00029890.1960.11989593
[7] Miller M. D.: Mathematical notes: On generalized Fibonacci numbers. Amer. Math. Monthly 78 (1971), no. 10, 1108–1109.
[8] Soundararajan K.: Equidistribution of zeros of polynomials. Amer. Math. Monthly 126 (2019), no. 3, 226–236. DOI 10.1080/00029890.2019.1546078
[9] Wolfram D. A.: Solving generalized Fibonacci recurrences. Fibonacci Quart. 36 (1998), no. 2, 129–145.
Partner of
EuDML logo